Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 8, 1997, 9:30 AM EST for Gadsden County, Liberty County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1997, 9:30 AM EST (14:30 UTC)
- Expired
- Jan 8, 1997, 10:15 AM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Gadsden County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 081431 RRA SVRTLH FLC039-077-081515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EST WED JAN 8 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...GADSDEN COUNTY...NORTHERN LIBERTY COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THAT WILL MOVE ACROSS NORTHERN LIBERTY COUNTY AND THEN INTO GADSDEN COUNTY. THE STORM IS MOVING NORTHEAST AT 35 TO 40 MPH AND WILL PRODUCE LARGE HAIL AS IT MOVES THROUGH THE AREA. THIS STORM WILL AFFECT BRISTOL IN LIBERTY COUNTY...AS WELL AS ROCK BLUFF...GRETNA...QUINCY AND HAVANA IN GADSDEN COUNTY. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATJELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:24 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 8, 9:24 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EST WED JAN 8 1997 ISOLATED SVR TSTMS OVR FL PANHANDLE AND SE AL KEEPING THINGS BUSY HERE THIS MORNING. WITH LOW IN WESTERN GULF TR2ACKING TOWARDS OUR AREA AND QSTNY FNTL BOUNDARY SOUTH OF AREA TO RETURN AS WARM FNT TODAY...EXPCT THINGS TO REMAIN BUSY. CURNT FCST LOOKS OK. #13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:12 AM EST | Severe Thunderstorm Warning | TAE | Walton | 48 min |
| Jan 8, 8:00 AM EST | Severe Thunderstorm Warning | TAE | Holmes | 30 min |
| Jan 8, 8:26 AM EST | Severe Thunderstorm Warning | TAE | Jackson | 19 min |
| Jan 8, 8:35 AM EST | Severe Thunderstorm Warning | TAE | Holmes | 10 min |
| Jan 8, 9:05 AM EST | Severe Thunderstorm Warning | TAE | Calhoun | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.